Hail, Randall
- When
- June 15, 7:12 PM CST
- Where
- Randall County, 9 mi NNW of Canyon
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.100, -101.983
Severe thunderstorms over the south-central Texas panhandle during the early evening hours produced some large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms over the south-central Texas panhandle during the early evening hours produced some large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 15, 5:56 PM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 656 PM CDT TUE JUN 15 2004 .UPDATE... HAVE ISSUED UPDT TO GRIDS AND ZONE FCSTS...CALLING FOR NMRS TO SCT TSTMS THIS EVE IN WRN ZNS. KEEPING SLGT CHC POPS GOING ERN ZNS. NO CHANGES TO LATER PDS ATTM. JC/RS && .PREV DISCUSSION... MAIN CONCERN THIS FORECAST PERIOD IS FRONTAL PASSAGES. MODELS BRING A FRONT DOWN ON WEDNESDAY...GFS HAS TRIED TO SLOW DOWN THE FRONT SLIGHTLY...BUT EXPECT MCS TONIGHT TO HELP ACCELERATE ITS SOUTHWARD MOTION. SHOULD SEE IT ENTER OUR AREA OVERNIGHT INTO TOMORROW MORNING. CONVECTION ALONG THE FRONT SHOULD HELP IT DROP SOUTH OVERNIGHT WEDNESDAY. OUGHT TO SEE SOME CONVECTION ALONG THE FRONT TOMORROW AND THURSDAY AS IT SLIDES SOUTH. ON FRIDAY...LOW DEVELOPS OVER NORTHEAST NEW MEXICO...AS THE EARLIER PROGGED FRIDAY/SATURDAY COLD FRONT HEADS SOUTH. IT SHOULD MAKE A STRONG SOUTHWARD PUSH FRIDAY NIGHT/SATURDAY MORNING...AND OUGHT TO BE IN THE CWA BY SATURDAY MORNING. POSSIBLE CONVERGENCE ALONG THE FRONT COULD HELP GIVE US PRECIP ON SATURDAY...SO RAISED POPS ON SATURDAY TO 30 PERCENT. CONVECTION ALONG IT SHOULD HELP IT PUSH SOUTH OF THE PANHANDLE BY SUNDAY...BUT PRESSURE FALLS OVER NEW MEXICO BACK OUR WINDS SUNDAY EVENING...ALLOWING THE FRONT TO MAKE NORTHWARD MOVEMENT BY MONDAY. KEPT POPS ON MONDAY WITH SUBSTANTIAL MOISTURE RETURN ON SOUTHEAST WINDS. TEMPS BEHIND THE FRONT OUGHT TO COOL DOWN SOME. KEPT TEMPS GENERALLY AS THEY WERE IN THE PREVIOUS PACKAGE...COOLER BEHIND THE FRONT... BUT SOME RECOVERY SOON AFTER. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 13/03
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 259 PM CDT TUE JUN 15 2004 OKZ001>003-TXZ001>020-160500- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 259 PM CDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS. CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN... STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AS A STRONG COLD FRONT INTERACTS WITH THE INSTABILITY ACROSS THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THROUGH TONIGHT. SPOTTER ACTIVATION MAY BE NECESSARY AGAIN WEDNESDAY AFTERNOON AND EVENING. GOEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 441 PM CDT TUE JUN 15 2004 TXZ011-152300- OLDHAM- 441 PM CDT TUE JUN 15 2004 ...STRONG THUNDERSTORMS OVER RURAL OLDHAM AND DEAF SMITH COUNTIES... THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS RURAL SECTIONS OF CENTRAL OLDHAM AND FAR WESTERN DEAF SMITH COUNTIES THROUGH 600 PM. THE STRONGEST STORMS WILL REMAIN GENERALLY NORTH OF INTERSTATE 40 AS THEY MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH. OTHER STORMS WILL STRENGTHEN OVER WESTERN DEAF SMITH COUNTY 5 TO 10 MILES EAST OF THE NEW MEXICO STATE LINE. LOCALLY HEAVY RAINFALL RATES NEAR ONE AND A HALF INCH PER HOUR AS WELL AS GUSTY WINDS TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND ONE HALF INCH DIAMETER HAIL MAY BE EXPECTED. SLATTERY
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE AMARILLO TX 443 PM CDT TUE JUN 15 2004 TXZ011-016-152300- DEAF SMITH-OLDHAM- 443 PM CDT TUE JUN 15 2004 ...STRONG THUNDERSTORMS OVER RURAL OLDHAM AND DEAF SMITH COUNTIES... THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS RURAL SECTIONS OF CENTRAL OLDHAM AND FAR WESTERN DEAF SMITH COUNTIES THROUGH 600 PM. THE STRONGEST STORMS WILL REMAIN GENERALLY NORTH OF INTERSTATE 40 AS THEY MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH. OTHER STORMS WILL STRENGTHEN OVER WESTERN DEAF SMITH COUNTY 5 TO 10 MILES EAST OF THE NEW MEXICO STATE LINE. LOCALLY HEAVY RAINFALL RATES NEAR ONE AND A HALF INCH PER HOUR AS WELL AS GUSTY WINDS TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND ONE HALF INCH DIAMETER HAIL MAY BE EXPECTED. SLATTERY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 519 PM CDT TUE JUN 15 2004 OKZ001-TXZ001-152330- CIMARRON-DALLAM- 519 PM CDT TUE JUN 15 2004 ...STRONG THUNDERSTORMS OVER WESTERN CIMARRON AND DALLAM COUNTIES... THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS RURAL SECTIONS OF SOUTHWEST CIMARRON AND FAR NORTHWESTERN DALLAM COUNTIES THROUGH 630 PM. THE STRONGEST STORMS WILL REMAIN GENERALLY OVER RURAL AREAS AS THEY MOVE SLOWLY NORTHEAST AT 5 TO 10 MPH. OTHER STORMS WILL STRENGTHEN AND APPROACH DALHART AND BOISE CITY LATER THIS EVENINIG. LOCALLY HEAVY RAINFALL RATES NEAR ONE AND A HALF INCH PER HOUR AS WELL AS GUSTY WINDS TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND ONE HALF INCH DIAMETER HAIL MAY BE EXPECTED. SLATTERY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
651 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND GST BOISE CITY 36.73N 102.51W
06/15/2004 77 MPH CIMARRON OK BROADCAST MEDIA
MEASURED FROM VEHICLE ANEMOMETER.
&&
GOEHRINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
711 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 3 SSE BOISE CITY 36.69N 102.49W
06/15/2004 58 MPH CIMARRON OK MESONET
&&
GOEHRINGThe national radar mosaic for the moment the first event began.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409300, 5409301, 5409302, 5409837.